Alert archive / Colorado / Winter Storm Warnings in 2006

Winter Storm Warning 10, NWS Pueblo, CO

October 20, 2006Chaffee County, Lake County, Saguache County, Colorado

NWS Pueblo, CO issued this winter storm warning at Oct 20, 2006, 9:01 AM MDT for Chaffee County, Lake County, Saguache County, Colorado. It took effect at Oct 20, 2006, 12:00 PM MDT. It was in force for 18 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 20, 2006, 9:01 AM MDT (15:01 UTC)
In effect from
Oct 20, 2006, 12:00 PM MDT
Expired
Oct 21, 2006, 5:45 AM MDT
In force
18 hr
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Lake County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 20, 2:38 PM MDTSNOW 3Climax, COSNOW SINCE LATE THIS MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 3.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2006-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2006-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 201501
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
901 AM MDT FRI OCT 20 2006

...WINTER STORM MOVING INTO THE CENTRAL MOUNTAINS OF COLORADO...

.SNOW WILL INCREASE ACROSS THE CENTRAL MOUNTAINS LATE THIS MORNING
AND CONTINUE THROUGH TONIGHT. THE SNOW WILL BE HEAVY AT TIMES THIS
AFTERNOON AND TONIGHT. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS
THE HIGHER ELEVATIONS...PRODUCING AREAS OF BLOWING SNOW.

COZ058-060-202315-
/O.NEW.KPUB.WS.W.0010.061020T1800Z-061021T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
901 AM MDT FRI OCT 20 2006

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT
SATURDAY. 

SNOW WILL INCREASE THIS MORNING...AND WILL BE HEAVY AT TIMES THIS
AFTERNOON AND TONIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY
MORNING ARE EXPECTED TO RANGE BETWEEN 8 TO 12 INCHES WITH LOCALLY
HEAVIER AMOUNTS ON NORTHWEST FACING SLOPES.

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

MOST OF THE HEAVIEST SNOW WHICH FALLS ON THE SAWATCH RANGE WILL
OCCUR NORTH OF COTTONWOOD PASS.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ059-202315-
/O.NEW.KPUB.SB.Y.0020.061020T1800Z-061021T1200Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
901 AM MDT FRI OCT 20 2006

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM NOON TODAY TO
6 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
6 AM MDT SATURDAY. 

SNOW WILL INCREASE THIS MORNING. TOTAL SNOW ACCUMULATIONS BY EARLY
SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 3 TO 6
INCHES...WITH AMOUNTS UP TO 8 INCHES ON THE EAST SIDE OF THE
VALLEY. 

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

HODANISH
5 follow-up statements
000 
WWUS45 KPUB 201805
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1205 PM MDT FRI OCT 20 2006

...WINTER STORM MOVING INTO THE CENTRAL MOUNTAINS OF COLORADO...

.PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. THE SNOW WILL BE
HEAVY AT TIMES THIS AFTERNOON AND TONIGHT. STRONG NORTHWEST WINDS
WILL CONTINUE ACROSS THE HIGHER ELEVATIONS...PRODUCING AREAS OF
BLOWING SNOW.

COZ058-060-210215-
/O.CON.KPUB.WS.W.0010.000000T0000Z-061021T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
1205 PM MDT FRI OCT 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY.

PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW
ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE
BETWEEN 8 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS ON NORTHWEST
FACING SLOPES.

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

MOST OF THE HEAVIEST SNOW WHICH FALLS ON THE SAWATCH RANGE WILL
OCCUR NORTH OF COTTONWOOD PASS.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ059-210215-
/O.CON.KPUB.SB.Y.0020.000000T0000Z-061021T1200Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
1205 PM MDT FRI OCT 20 2006

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
MDT SATURDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY. 

PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW
ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE
BETWEEN 3 TO 6 INCHES...WITH AMOUNTS UP TO 8 INCHES ON THE EAST
SIDE OF THE VALLEY.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

HODANISH
000 
WWUS45 KPUB 202054
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT FRI OCT 20 2006

...WINTER STORM MOVING INTO THE CENTRAL MOUNTAINS OF COLORADO...

.PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. THE SNOW WILL BE
HEAVY AT TIMES THE REST OF THIS AFTERNOON AND TONIGHT. STRONG
NORTHWEST WINDS WILL CONTINUE ACROSS THE HIGHER
ELEVATIONS...PRODUCING AREAS OF BLOWING SNOW.

COZ058-060-210500-
/O.CON.KPUB.WS.W.0010.000000T0000Z-061021T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
254 PM MDT FRI OCT 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY.

PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW
ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE
BETWEEN 8 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS ON NORTHWEST
FACING SLOPES.

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

MOST OF THE HEAVIEST SNOW WHICH FALLS ON THE SAWATCH RANGE WILL
OCCUR NORTH OF COTTONWOOD PASS.

RADAR DATA SHOWED A LARGE AREAS OF CONVECTIVE SNOW SHOWERS OVER
WESTERN COLORADO. THIS ACTIVITY IS MOVING TOWARDS THE WINTER STORM
WARNING AREA. CLOUD TO GROUND LIGHTNING ACTIVITY WAS OCCURRING
WITH THESE SNOW SHOWERS.

THREE INCHES OF NEW SNOW WAS REPORTED IN CLIMAX AT 230 PM.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ059-210500-
/O.CON.KPUB.SB.Y.0020.000000T0000Z-061021T1200Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
254 PM MDT FRI OCT 20 2006

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
MDT SATURDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY. 

PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW
ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE
BETWEEN 3 TO 6 INCHES...WITH AMOUNTS UP TO 8 INCHES ON THE EAST
SIDE OF THE VALLEY.

RADAR DATA SHOWED A LARGE AREAS OF CONVECTIVE SNOW SHOWERS OVER
WESTERN COLORADO. THIS ACTIVITY IS MOVING TOWARDS THE WINTER
WEATHER ADVISORY AREA. CLOUD TO GROUND LIGHTNING ACTIVITY WAS
OCCURRING WITH THESE SNOW SHOWERS.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

HODANISH
000 
WWUS45 KPUB 210007
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT FRI OCT 20 2006

...WINTER STORM MOVING INTO THE CENTRAL MOUNTAINS OF COLORADO...

.PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT...AND IS EXPECTED
TO BE HEAVY AT TIMES. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS
THE HIGHER ELEVATIONS...PRODUCING AREAS OF BLOWING SNOW.

COZ058-060-210815-
/O.CON.KPUB.WS.W.0010.000000T0000Z-061021T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
607 PM MDT FRI OCT 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY.

PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW
ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE
BETWEEN 8 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS ON NORTHWEST
FACING SLOPES.

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

MOST OF THE HEAVIEST SNOW WHICH FALLS ON THE SAWATCH RANGE WILL
OCCUR NORTH OF COTTONWOOD PASS.

RADAR DATA SHOWED A LARGE AREAS OF CONVECTIVE SNOW SHOWERS OVER
NORTHWESTERN COLORADO. THIS ACTIVITY IS MOVING TOWARDS THE WINTER
STORM WARNING AREA. CLOUD TO GROUND LIGHTNING ACTIVITY WAS
OCCURRING WITH THESE SNOW SHOWERS.

THREE INCHES OF NEW SNOW WAS REPORTED IN CLIMAX AT 230 PM.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ059-210815-
/O.CON.KPUB.SB.Y.0020.000000T0000Z-061021T1200Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
607 PM MDT FRI OCT 20 2006

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
MDT SATURDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY. 

PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW
ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE
BETWEEN 3 TO 6 INCHES...WITH AMOUNTS UP TO 8 INCHES ON THE EAST
SIDE OF THE VALLEY.

RADAR DATA SHOWED A LARGE AREAS OF CONVECTIVE SNOW SHOWERS OVER
NORTHWESTERN COLORADO. THIS ACTIVITY IS MOVING TOWARDS THE WINTER
WEATHER ADVISORY AREA. CLOUD TO GROUND LIGHTNING ACTIVITY WAS
OCCURRING WITH THESE SNOW SHOWERS.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS45 KPUB 210307
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
907 PM MDT FRI OCT 20 2006

...WEATHER SYSTEM MOVING INTO THE CENTRAL MOUNTAINS OF COLORADO...

.PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT...AND IS EXPECTED
TO BE HEAVY AT TIMES. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS
THE HIGHER ELEVATIONS...PRODUCING AREAS OF BLOWING SNOW.

COZ058-060-211200-
/O.CON.KPUB.WS.W.0010.000000T0000Z-061021T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
907 PM MDT FRI OCT 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY.

PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW
ACCUMULATION BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE
BETWEEN 8 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS ON NORTHWEST
FACING SLOPES.

WINDY TO VERY WINDY CONDITIONS AND REDUCED VISIBILITY ARE
EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW.

MOST OF THE HEAVIEST SNOW WHICH FALLS ON THE SAWATCH RANGE WILL
OCCUR NORTH OF COTTONWOOD PASS.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE
LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR
BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING
THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU
BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL
HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10
MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF
SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ059-211200-
/O.CON.KPUB.SB.Y.0020.000000T0000Z-061021T1200Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
907 PM MDT FRI OCT 20 2006

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
MDT SATURDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY. 

PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW
ACCUMULATION BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE
BETWEEN 3 TO 6 INCHES...WITH AMOUNTS UP TO 8 INCHES ON THE EAST
SIDE OF THE VALLEY.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

METZE
000 
WWUS45 KPUB 211145
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
545 AM MDT SAT OCT 21 2006

...ACCUMULATING SNOW HAS DECREASED OVER THE CENTRAL MOUNTAINS...

.ACCUMULATING SNOW HAS DECREASED OVER THE CENTRAL MOUNTAINS...WITH
ADDITIONAL SIGNIFICANT SNOW ACCUMULATIONS NO LONGER EXPECTED.

COZ058-060-211245-
/O.CAN.KPUB.WS.W.0010.000000T0000Z-061021T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
545 AM MDT SAT OCT 21 2006

...WINTER STORM WARNING IS CANCELLED...

ACCUMULATING SNOW HAS DECREASED OVER THE CENTRAL MOUNTAINS...WITH
ADDITIONAL SIGNIFICANT SNOW ACCUMULATIONS NO LONGER EXPECTED...THEREFORE
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER
STORM WARNING.

$$

COZ059-211245-
/O.CAN.KPUB.SB.Y.0020.000000T0000Z-061021T1200Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
545 AM MDT SAT OCT 21 2006

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

ACCUMULATING SNOW HAS DECREASED OVER THE CENTRAL MOUNTAINS...WITH
ADDITIONAL SIGNIFICANT SNOW ACCUMULATIONS NO LONGER
EXPECTED...THEREFORE THE NATIONAL WEATHER SERVICE IN PUEBLO HAS
CANCELLED THE SNOW AND BLOWING SNOW ADVISORY.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Oct 20, 4:18 AM MDT, 4 hours 43 minutes earlier.

Area forecast discussion, Oct 20, 4:18 AM MDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
418 AM MDT FRI OCT 20 2006

.SHORT TERM...
(TODAY AND TONIGHT)

SHORT TERM METEOROLOGICAL CONCERNS FOR THE CWFA INCLUDE SNOW AMOUNTS
FOR THE CENTRAL MOUNTAINS AND FRONTAL PASSAGE.  CWFA CURRENTLY
EXPERIENCING MOSTLY CLEAR TO PARTLY CLOUDY SKIES...WITH THE
EXCEPTION OF PORTIONS OF THE CENTRAL MOUNTAINS...WHERE SOME LIGHT
SNOW HAS BEEN REPORTED AT TIMES.  ALSO...EARLY MORNING LATE OCTOBER
TEMPERATURES RUNNING SLIGHTLY BELOW CLIMATOLOGICAL AVERAGES.

LATEST SHORT TERM MODELS INDICATE THAT NORTHWEST FLOW ALOFT SHOULD
BE NOTED TODAY AND TONIGHT WITH NORTHERLY SURGE MOVING ACROSS THE
EASTERN PLAINS TONIGHT.

FOR THE CENTRAL MOUNTAINS...ESPECIALLY THE NORTHERN
SECTIONS...LATEST VERSIONS OF MM5/GFS INDICATING SUB-ADVISORY SNOW
AMOUNTS SHOULD BE NOTED TONIGHT INTO TONIGHT...WITH THE HEAVIEST
SNOW EXPECTED TONIGHT.

LATEST NAM SUGGESTS THAT SNOW ADVISORY LEVELS COULD BE REACHED
TONIGHT OVER SECTIONS OF THE CENTRAL MOUNTAINS.  FOR NOW...HAVE
DECIDED TO SPLIT THE DIFFERENCE BETWEEN THE MM5/GFS AND NAM
SOLUTIONS AND PAINT SOME HEALTHY SNOW AMOUNTS OVER NORTHERN SECTIONS
OF THE CENTRAL MOUNTAINS...ESPECIALLY TONIGHT...BUT STILL GENERALLY
BELOW ADVISORY/WARNING CRITERIA. IF NAM IS CORRECT...A WINTER
WEATHER HIGHLIGHT MAY BE NEEDED FOR PORTIONS OF THE CENTRAL
MOUNTAINS...HOWEVER WILL LET LATER SHIFTS CONTINUE TO MONITOR THIS
POTENTIAL SECOND PERIOD ISSUE. IN ADDITION TO THE SNOW...GUSTY
WINDS ARE EXPECTED TODAY INTO AT LEAST EARLY TONIGHT...ESPECIALLY
OVER THE HIGHER TERRAIN.

SWITCHING THE FOCUS TO TEMPERATURES...EXPECT A RELATIVELY MILD DAY
TODAY...ESPECIALLY OVER EASTERN SECTIONS WITH MAXIMUM TEMPERATURES
OVER THE EASTERN PLAINS RUNNING NEAR CLIMATOLOGICAL AVERAGES.
THANKS SURROUNDING OFFICES FOR COORDINATION/COLLABORATION.

.LONG TERM...

LINGERING PRECIP SATURDAY INTO SATURDAY EVENING...WITH WEAK
UPSLOPE AND MODEST MOISTURE OVER THE AREA. UPWARD VERTICAL
MOTION FAIRLY WEAK...WHICH WILL KEEP ANY SNOW ACCUMS FAIRLY LIGHT.
WILL BE MUCH COLDER...WITH MAX TEMPS STRUGGLING INTO THE 30S AND
40S MOST AREAS. CURRENT FORECAST COVERS SCENARIO WELL...MADE VERY
FEW CHANGES THROUGH SATURDAY NIGHT. WARM-UP BEGINS SUNDAY...AS
UPPER TROUGH MIGRATES EAST AND RIDGE DEVELOPS OVER THE ROCKIES.
SOUTHERN STREAM SYSTEM MOVES BY TO THE SOUTH OF THE STATE
TUESDAY...LIKELY TOO FAR SOUTH TO PRODUCE ANY PRECIP IN COLORADO.
MAIN CHANGE TO THE GRIDS IN THE SUN-TUE TIME PERIOD WAS TO WARM
MAX TEMPS UP EACH DAY...AS 700 MB THERMAL RIDGE BUILDS OVER THE
AREA...ESPECIALLY LATE SUNDAY INTO MONDAY. NEXT MAJOR TROUGH
DEVELOPS OVER THE WRN U.S. ON WEDNESDAY...THEN SLOWLY SLIDES EAST
BY NEXT WEEKEND. LATEST GFS SUGGESTS CURRENT GRIDS ARE TOO QUICK
TO BEGIN PRECIP EAST OF THE CONTINENTAL DIVIDE ON THURSDAY...BUT
GIVEN RANGE OF MODEL SOLUTIONS...WILL REFRAIN FROM THE DAY 7 YO-YO
FOR NOW AND LEAVE THINGS RELATIVELY UNTOUCHED.   --PETERSEN

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

77/10
Hazardous weather outlook, Oct 20, 6:57 AM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
657 AM MDT FRI OCT 20 2006

COZ058>089-093>099-211300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
657 AM MDT FRI OCT 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW ACCUMULATIONS...GENERALLY IN THE 2 TO 7 INCH RANGE ARE
EXPECTED OVER THE MOSQUITO AND EASTERN SAWATCH RANGES BETWEEN NOW
AND SUNRISE SATURDAY...WITH THE HEAVIEST SNOW EXPECTED LATER TODAY
AND TONIGHT. IN ADDITION...SNOW ACCUMULATIONS GENERALLY AROUND AN
INCH OR SO ARE EXPECTED OVER PORTIONS OF TELLER AND NORTHERN EL
PASO COUNTY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OCCASIONAL RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE DAY
SATURDAY INTO SATURDAY EVENING...WITH LOCAL SNOW ACCUMULATIONS OF
AN INCH OR TWO OVER THE MOUNTAINS...MAINLY ABOVE 9000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE CENTRAL MOUNTAINS LATER TODAY AND ESPECIALLY TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 9:01 AM MDTSnow and Blowing Snow AdvisoryPUBLake21 hr

Nearby

Winter Storm Warnings in Colorado, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.